Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 60, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 29, 2001, 4:01 PM EDT for Pulaski County, Kentucky. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 29, 2001, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 29, 2001, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pulaski County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:01 PM EDT | Thunderstorm Wind | Bronston, KY | Severe thunderstorm winds brought trees down blocking a road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 292001 SVRJKL KYC199-292045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 401 PM EDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY * UNTIL 445 PM EDT * AT 401 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER TRIMBLE...OR ABOUT 8 MILES SOUTHWEST OF SOMERSET...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES EAST OF HOGUE AT 420 PM EDT. OVER SCIENCE HILL AT 425 PM EDT. OVER PULASKI AT 430 PM EDT. OVER EUBANK AT 435 PM EDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH AND HAIL UP TO THE SIZE OF DIMES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. REQUEST THEY RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. LAT...LON 3692 8485 3688 8463 3731 8447 3745 8474 $$ DUSTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:35 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 29, 1:35 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 135 PM EDT FRI JUN 29 2001 WARM...HUMID...SUMMER WEATHER TO CONTINUE. FCST PROBLEMS CONTINUE TO EVOLVE AROUND PCPN CHANCES THRU THE WEEKEND AND FROPA ON MONDAY. THE EXTENDED FCST THRU THE HOLIDAY ALSO LOOKS A BIT UNCERTAIN ALSO. MODELS CONTINUE TO SHOW VERY LITTLE RUN TO RUN CONSISTENCY AS FAR AS LIFT AND QPF ARE CONCERNED. SYNOPTIC SCALE FEATURES ARE SIMILAR HOWEVER. CLOSED LOW OVER MO/AR FINALLY SHEARS OUT OVER THE WEEKEND. RIDGE ALOFT BUILDS OVER THE WEST AND WEAKENS OVER THE EAST ALLOWING A W-NW FLOW TO SET UP. THIS ALLOWS YET ANOTHER FRONT TO MOVE INTO THE PICTURE BY THURSDAY. SHORT TERM SENSIBLE WEATHER...FCST SOUNDINGS/TIME HEIGHT SECTIONS ETC. GENERALLY AGREE THAT RH WILL INCR SOMEWHAT KEEPING THE ATMOSPHERE FAIRLY UNSTABLE. NO CAP NOTED. MODELS DONT AGREE TO WELL ON TIMING OF VORT LOBES HOWEVER. PWS QUITE HIGH FOR THE NEXT FEW DAYS ALTHOUGH MAY LOWER A BIT WITH TIME. ALL IN ALL THE WEEKEND APPEARS TO BE MORE OF THE SAME....CHANCE OF AFTERNOON AND EVENING SHRA/TSRA. PLANNING ON A 30 POP TONIGHT FOR THE WHOLE CWA WITH NO TIMING AS THE ETA AND AVN MODELS ARE TRYING TO WORK SOME DECENT UVVS AND VORT NORTHWARD UP THRU THE CWA. NGM A BIT WEAKER LOOKING. AREAS OF FOG AGAIN TONIGHT. RAINS MAY BE HEAVY AT TIMES DUE TO HIGH PW AND SLOW MOVEMENT. DESPITE HIGH DEWPOINTS MAY OPEN UP TEMP RANGE TO 60-65 AS CO-OPS EACH MORNING CONTINUE TO COME IN A LITTLE LOWER THAN GUIDANCE. SAME SONG AND DANCE ON SAT AND SUN WITH MAINLY DIURNALLY DRIVEN CONVECTION. TEMPS STILL IN THE MID 80S. POPS 30-40. SUNDAY NIGHT THE FRONT APPROACHES AND SOME QUESTION AS TO TIMING. 12Z AVN RUN NOW EVEN FASTER THAN PREVIOUS 2-3 RUNS AND STRONGER WITH THE SFC HIGH OVER THE GREAT LAKES. WILL GO MC SUNDAY NIGHT AND PROBABLY 50 POPS. WILL STICK FAIRLY CLOSE TO NGM/AVN MOS TEMPS. WILL GO WITH A BLEND OF POPS. THE EXTENDED LOOKS VERY INTERESTING YET DIFFICULT. OVERALL MY CONFIDENCE IS NOT REAL HIGH. AVN/MRF AND ECMWF SOMEWHAT CONSISTENT THE PAST COUPLE RUNS NOW IN BRINGING COLD FRONT #1 INTO THE AREA AS EARLY AS MONDAY MORNING. THE ECMWF REALLY HAMMERS IT THRU HERE AND PUSHES IT WELL INTO THE GULF COAST STATES. THEN HIGH PRESSURE FOR TUE AND WED AND THEN ANOTHER FRONT ZIPS INTO THE PICTURE BY THURSDAY. THE ECMWF OVERALL SEEMS A BIT STRONG AND AGGRESSIVE. THE MRF ON THE OTHER-HAND...BRINGS THE FRONT INTO THE CWA MONDAY AND THEN STALLS THE FRONT OUT ACROSS TN. THEN IT DEVELOPS AN ASSORTMENT OF WAVES ON THE FRONT TO OUR WEST AND GENERATES ALL SORTS OF PCPN/CONVECTION TUE-THUR. BY THU IT TOO PUSHES FRONT #2 INTO THE CWA. HIGH PRESSURE THEN BUILDS INTO THE PICTURE FOR FRIDAY. MRF ALMOST SEEMS TO BE WISH-CASTING A LOT OF THINGS FOR MIDWEEK (ESP CONSIDERING THE TIME OF THE YEAR) WHILE THE ECMWF SEEMS VERY STRONG AND AGGRESSIVE FOR JULY. TO MUDDY UP THE PICTURE A LITTLE MORE...THE NCEP MANUAL PROGS FROM YESTERDAY SEEM TO BE MARCHING TO THEIR OWN DRUMMER AND KEEP THE FRONT UP NEAR THE GREAT LAKES UNTIL 12Z WED...TOTALLY IGNORING THE FRONT MONDAY AND ALL THE WAVE ACTION OF THE MRF FOR TUE-WED. ALL IN ALL LEANING TOWARD A MODEL BLEND AND DISCOUNTING TO SOME EXTENT THE NCEP MANUAL PROGS WHICH I USUALLY DONT DO. WILL KEEP MENTION OF SHRA/TSRA MON-THU AND DRY ON FRIDAY. NEW 12Z AVN RUN GOES FOR DRY WX ON TUE BUT CHC SHRA AGAIN BY TUE NIGHT. WILL STICK CLOSE TO GUIDANCE TEMPS BUT NOT REAL CONFIDENT IN THOSE EITHER AS IT MAY BE A BIT COOLER THAN PREDICTED BY THE NUMERICAL GUIDANCE. WILL TRY TO HAVE SOME WORK ZONES OUT BEFORE TOO LONG. COMMENTS WELCOME. .JKL...NONE. HALL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 47 min |
| Jun 29, 6:15 PM EDT | Severe Thunderstorm Warning | JKL | Knott | 45 min |
| Jun 29, 7:17 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.